Alert archive / Missouri / Heat Advisories in 2012

Heat Advisory 10, NWS St. Louis, MO

September 5, 201210 counties in Missouri; 4 counties in Illinois

NWS St. Louis, MO issued this heat advisory at Sep 5, 2012, 3:07 AM CDT for 10 counties in Missouri; 4 counties in Illinois. It took effect at Sep 5, 2012, 1:00 PM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Sep 5, 2012, 3:07 AM CDT (08:07 UTC)
In effect from
Sep 5, 2012, 1:00 PM CDT
Expired
Sep 5, 2012, 3:25 PM CDT
In force
2 hr
Issued by
NWS St. Louis, MO

Counties Madison County, IL, Monroe County, IL, Randolph County, IL, Saint Clair County, IL, City of Saint Louis, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 68 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1204 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
1790 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WWUS73 KLSX 050807
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
307 AM CDT WED SEP 5 2012

ILZ079-100>102-MOZ061-063>065-073>075-084-085-099-060000-
/O.NEW.KLSX.HT.Y.0010.120905T1800Z-120906T0000Z/
RANDOLPH IL-MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-WASHINGTON MO-
ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...ST LOUIS...FARMINGTON
307 AM CDT WED SEP 5 2012

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING. 

* TIMING...HEAT INDEX VALUES WILL RISE ABOVE 100 DEGREES THIS
  AFTERNOON AND EARLY THIS EVENING.

* HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES OF 105 DEGREES ARE
  EXPECTED.

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION AND HEAT
  STROKE ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

&&

$$

CARNEY
2 follow-up statements
032 
WWUS73 KLSX 051655
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
1155 AM CDT WED SEP 5 2012

ILZ100>102-MOZ061-063>065-073-051800-
/O.CAN.KLSX.HT.Y.0010.120905T1800Z-120906T0000Z/
MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES MO-ST. LOUIS MO-
ST. LOUIS CITY MO-JEFFERSON MO-WASHINGTON MO-
INCLUDING THE CITIES OF...EDWARDSVILLE...BELLEVILLE...
ST CHARLES...ST LOUIS
1155 AM CDT WED SEP 5 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE HEAT
ADVISORY. 

ONGOING CONVECTION ACROSS THE AREA THIS MORNING AND LINGERING
CLOUDCOVER SHOULD SERVE TO HINDER HEATING QUITE A BIT UNTIL LATER
THIS AFTERNOON. THOUGH A REBOUND IS EXPECTED...HEAT INDICES ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA.

$$

ILZ079-MOZ074-075-084-085-099-060000-
/O.CON.KLSX.HT.Y.0010.120905T1800Z-120906T0000Z/
RANDOLPH IL-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-
REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
1155 AM CDT WED SEP 5 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...HEAT INDEX VALUES WILL RISE ABOVE 100 DEGREES THIS 
  AFTERNOON AND EARLY THIS EVENING. 

* HEAT INDEX VALUES...MAXIMUM HEAT INDEX VALUES OF 105 DEGREES 
  ARE EXPECTED. 

* IMPACTS...HEAT RELATED ILLNESSES SUCH AS HEAT EXHAUSTION AND 
  HEAT STROKE ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO THE EARLY MORNING
OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND
HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY. CALL 9-1-1 IMMEDIATELY.

&&

$$

JP
099 
WWUS73 KLSX 052025
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
325 PM CDT WED SEP 5 2012

ILZ079-MOZ074-075-084-085-099-052130-
/O.CAN.KLSX.HT.Y.0010.000000T0000Z-120906T0000Z/
RANDOLPH IL-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-MADISON MO-
REYNOLDS MO-
INCLUDING THE CITIES OF...CHESTER...FARMINGTON
325 PM CDT WED SEP 5 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE HEAT
ADVISORY. 

A COMBINATION OF OUTFLOW BOUNDARIES AND CLOUDCOVER HAVE KEPT
TEMPERATURES CONFINED TO THE LOW TO MIDDLE 90S THIS
AFTERNOON ACROSS SOUTHEASTERN MISSOURI AND SOUTHERN
ILLINOIS...PREVENTING LOCATIONS FROM REACHING ADVISORY CRITERIA.

$$

JP

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this heat advisory went out at Sep 4, 11:48 PM CDT, 3 hours 19 minutes earlier.

Area forecast discussion, Sep 4, 11:48 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1148 PM CDT TUE SEP 4 2012

.SHORT TERM...
ISSUED AT 339 PM CDT TUE SEP 4 2012
(TONIGHT AND WEDNESDAY)

MOST OF THE SHOWERS AND STORMS WHICH MOVED THROUGH OUR AREA THIS
MRNG HAVE DISSIPATED THIS AFTN EXCEPT FOR A FEW SHOWERS/STORMS
JUST NE OF 3LF ALONG W-SW TO E-NE CLOUD BAND MOVING SLOWLY EWD
THROUGH SRN IL. THIS ACTIVITY SHOULD REMAIN E OF OUR AREA TGT..BUT MAY
GET SOME DEVELOPMENT LATER TGT ACROSS SERN MO AND SWRN IL WITH
WEAK WAA OVER A WEAK SFC TROUGH. DO NOT TRUST THE GFS QPF TGT
WHICH LOOKS TOO BULLISH DUE TO FEEDBACK PROBLEMS. A SHORTWAVE WILL
DROP SEWD THROUGH THE NRN PLAINS TGT AND GREAT LAKES REGION ON WED
SENDING A COLD FRONT SEWD INTO NERN AND CNTRL MO AS WELL AS WEST
CENTRAL ILLINOIS WED AFTN. THE FRONTAL PROGRESSION IS A LITTLE
SLOWER THAN PREVIOUS MODEL RUNS SO WE SHOULD BE ABLE TO WARM UP
INTO THE MID-UPPER 90S ACROSS CNTRL AND SERN MO AS WELL AS SWRN IL
AHEAD OF THE COLD FRONT. WENT CLOSE TO THE WARMER NAM MOS GUIDANCE
WHICH ADVECTS THE 24 DEGREE C 850 MB ISOTHERM EWD INTO OUR
FORECAST AREA AHEAD OF THE COLD FRONT. WITH HUMID CONDITIONS AHEAD
OF THE COLD FRONT HEAT INDICES WED AFTN WILL BE APPROACHING HEAT
ADVISORY CRITERIA WITY HEAT INDICES OF 100 TO 105. SCATTERED
STORMS ARE EXPECTED ALONG AND JUST AHEAD OF THIS FRONT WITH THE
NAM MODEL DEPICTING VERY UNSTABLE CONDITIONS WED AFTN. SPC HAS A
SLIGHT RISK OF SEVERE STORMS ACROSS PORTIONS OF NERN MO AND W
CNTRL INTO SWRN IL...N AND NE OF STL WHERE A MID LEVEL SPEED MAX
WILL LEAD TO BETTER LOW-MID LEVEL SHEAR. THE POTENTIAL FOR SEVERE
STORMS MAY CONTINUE INTO EARLY WED EVNG WITH SLOWER PROGRESSION OF
THE COLD FRONT.

GKS
&&

.LONG TERM...
ISSUED AT 339 PM CDT TUE SEP 4 2012
(WEDNESDAY NIGHT THROUGH TUESDAY)

CONVECTION SHOULD SHIFT SE OF OUR AREA BY LATE WED NGT AS A SFC
RIDGE BUILDS SEWD INTO OUR AREA BEHIND THE COLD FRONT WITH
RELATIVELY STRONG LOW LEVEL CAA. IT APPEARS THAT THE GFS HOLDS
ONTO PRECIPITATION TOO LONG BEHIND FRONT AND WILL DROP POPS BY
LATE WED NGT. COOLER AND LESS HUMID CONDITIONS CAN BE EXPECTED
LATE WED NGT ESPECIALLY ACROSS NERN MO. THE NEXT ROUND OF
CONVECTION SHOULD MOVE INTO AT LEAST THE WRN PORTION OF OUR
FORECAST AREA LATE THU NGT AS A SHORTWAVE TROUGH APPROACHES FROM
THE NRN PLAINS AND A SWLY LOW LEVEL JET BRINGS RELATIVELY STRONG
850 MB WAA...MOISTURE CONVERGENCE AND THETA E ADVECTION TO MUCH OF
WRN AND NRN MO. THE PRECIPITATION WIL CONTINUE ON FRI AS UPPER
LEVEL DIVERGENCE INCREASES OVER OUR AREA IN THE RIGHT ENTRANCE
REGION OF AN UPPER LEVEL JET STREAK MOVING NEWD INTO THE GREAT LAKES
REGION AHEAD OF THE UPPER LEVEL TROUGH. A COLD FRONT WILL DROP
SEWD THROUGH THE REGION FRI AND FRI EVNG WITH AT LEAST A WEAK SFC
WAVE MOVING ALONG IT...ALTHOUGH THE MODELS HAVE VARYING SOLUTIONS
AS TO THE TRACK OF THIS SFC LOW. THE NAM AND GFS MODELS KEEP THE
MAIN SFC LOW SW OF OUR AREA WHILE THE ECMWF MODEL MOVES IT NEWD
RIGHT THROUGH OUR AREA. IN EITHER CASE IT APPEARS THAT THERE WILL
BE A FAIRLY LONG PERIOD OF WIDESPREAD RAIN FROM LATE THU NGT
THROUGH FRI NGT UNTIL THE COLD FRONT DROPS SE OF OUR AREA AND A
RELATIVELY LARGE AND STRONG SFC RIDGE BUILDS SEWD INTO MO. THERE
WILL BE LINGERING CLOUDINESS ON SAT AND POSSIBLY ALSO POST FRONTAL
RAIN SAT MRNG AS A DEEP UPPER LEVEL TROUGH MOVES SEWD THROUGH OUR
AREA...POSSIBLY CUTTING OFF AND BECOMING A CLOSED LOW OVER THE
GREAT LAKES AND OHIO VALLEY REGIONS. MUCH COLDER CONDITIONS CAN
BE EXPECTED BEGINNING FRI NGT AND CONTINUING THROUGH THE WEEKEND
AS BOTH THE GFS AND ECMWF MODELS DROP THE 8 DEGREE C ISOTHERM SWD
TO STL BY 00Z SUN. THE REST OF THE EXTENDED FORECAST LOOKS DRY WITH
A WARMING TEND BEGINNING MON AND CONTINUING THROUGH TUE AS THE
UPPER LEVEL HEIGHTS BEGIN TO RISE AND THE SFC WIND BECOMES SLY
BEHIND THE SFC RIDGE WHICH WILL EVENTUALLY SHIFT SE OF OUR AREA.

GKS
&&

.AVIATION...
ISSUED AT 1148 PM CDT TUE SEP 4 2012

DRY...VFR CONDITIONS EXPECTED THROUGH AT LEAST THE FIRST HALF OF
THE FORECAST PERIOD. IN THE MEANTIME...A COLD FRONT TO MOVE
INTO THE FORECAST AREA BY THIS AFTERNOON. BUT TIMING AND COVERAGE
OF STORMS HARD TO PIN DOWN...SO FOR NOW HAVE VCNTY TS MENTION
BEGINNING AROUND 18Z AT KUIN...19Z AT KCOU AND 21Z FOR METRO AREA
TAFS. AS FOR WINDS...LIGHT SOUTHEAST WINDS BECOMING SOUTHERLY
AND PICKING UP TO AROUND 10KTS BY MID MORNING TODAY...THEN
VEER TO THE SOUTHWEST BY THIS AFTERNOON...THEN EVENTUALLY TO
THE NORTHWEST TO NORTH WITH FRONTAL PASSAGE LATE THIS AFTERNOON OR
EARLY THIS EVENING. COULD STILL SEE SOME SHOWERS BEHIND FRONTAL
BOUNDARY...SO HAVE VCNTY SHOWER MENTION FOR A FEW HOURS AFTER
FRONTAL PASSAGE.

SPECIFICS FOR KSTL...DRY...VFR CONDITIONS EXPECTED THROUGH AT LEAST
THE FIRST HALF OF THE FORECAST PERIOD. IN THE MEANTIME...A COLD
FRONT TO MOVE INTO THE METRO AREA BY 02Z THURSDAY. BUT TIMING AND
COVERAGE OF STORMS AHEAD OF COLD FRONT HARD TO PIN DOWN...SO FOR
NOW HAVE VCNTY TS MENTION BEGINNING AROUND 21Z FOR METRO AREA
TAFS. AS FOR WINDS...LIGHT SOUTHEAST WINDS BECOMING SOUTHERLY AND
PICKING UP TO AROUND 10KTS BY 16Z TODAY...THEN VEER TO THE SOUTHWEST
BY 21Z...THEN EVENTUALLY TO THE NORTHWEST BY 02Z THURSDAY WITH
FRONTAL PASSAGE. COULD STILL SEE SOME SHOWERS BEHIND FRONTAL
BOUNDARY...SO HAVE VCNTY SHOWER MENTION FOR A FEW HOURS AFTER
FRONTAL PASSAGE.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Sep 4, 4:07 PM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CDT TUE SEP 4 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
407 PM CDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AND WEDNESDAY
EVENING AS A COLD FRONT MOVES THROUGH THE AREA. SOME STORMS COULD
BE SEVERE ACROSS PARTS OF NORTHEAST AND EAST CENTRAL MISSOURI AS
WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS WEDNESDAY AFTERNOON
AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL
AND DAMAGING WINDS.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS LATE THURSDAY NIGHT
THROUGH FRIDAY NIGHT AS A STRONG STORM SYSTEM MOVES ACROSS THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 6:36 AM CDTSevere Thunderstorm WarningLSXLewis, Marion, Ralls30 min
Sep 5, 7:56 AM CDTSevere Thunderstorm WarningLSXGreene, Macoupin, Montgomery64 min
Sep 5, 8:38 AM CDTSevere Thunderstorm WarningLSXFayette, Montgomery37 min
Sep 5, 9:08 AM CDTTornado WarningLSXFayette, Montgomery37 min
Sep 5, 9:40 AM CDTSevere Thunderstorm WarningLSXFayette50 min
Sep 5, 10:00 AM CDTSevere Thunderstorm WarningLSXClinton, Fayette, Marion48 min
Sep 5, 10:23 AM CDTSevere Thunderstorm WarningLSXMonroe, Saint Clair32 min

Nearby

Heat Advisories in Missouri, 2012Heat Advisories in Illinois, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.